Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Respiratory infection, throat infection, medication, dizziness, nausea, sinus congestion

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi My name's XXXXXXX I'm 49, 198 Lb and been diagnosed last week with the respiratory infection. ( stuffed nose, problems with breathing and the throat infection). I have been prescribed last week Azithromycin 250 that as I think helped me out partially because I still feel some dizziness and the worst of it still feel that bad nausea. Are those side effects normal 2 days after I have stopped taking this antibiotic? On top of that I still sweat at nite.. Still feel some uncertainty. Can it be all assigned to this Azithromycin 250 ? My voice is still not clear upon completion of antibiotics…
Posted Thu, 19 Apr 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Jasvinder Singh 49 minutes later
Hello XXXXXXX

Thanks for your query.

These don’t look like any side effects of Azithromycin because had it been the side effects they would have started as soon as you started with the antibiotic. It looks like you still have the Dizziness and nausea are common in sinus congestion and post nasal drip which follow an upper respiratory tract infection. Post-nasal drip (PND) occurs when excessive mucus is produced by the sinuses and this sinus congestion can cause sinus headaches and dizziness as well.

You need a further course of antibiotics which should be taken after you consult your physician. The golden rule for chronic sinus congestion is steam inhalation. Inhaling steam from a bowl of hot (but not boiling water) may help to soften, and loosen, the build up of mucus in your nose. This will lessen the dizziness and nausea. So do it 2-3 times a day.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.









Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor